# SDR FDEA201103130951

- Difficulty date: March 13, 2011
- Submitted: March 16, 2011
- Operation: Air carrier
- Aircraft: N563FE
- Make and model: Doug MD-10-10F
- Aircraft serial: 46948
- Aircraft time: 81,022 hours, 27,252 cycles
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Heat Exchanger
- Part number: 15821016
- Part serial: 1768
- Condition: Leaking
- Location: Nr 3 Engine
- Part time: 1,929 hours, 980 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

NR 3 ENGINE OIL TEMP INDICATOR STARTED RISING.  BOXED YELLOW 146 FOR SEVERAL   SECONDS.  BOXED RED FOR 1 SECOND.  REDUCED THROTTLE AND TEMPERATURE  FOLLOWED THROTTLE MOVEMENT.  AT IDLE, TEMP RANGED FROM 90-115 DEGREES.  HALF   HR LATER TEMP BEGAN TO RISE.  PRECAUTIONARY ENGINE SHUTDOWN, DIVERTED.  OPENED NR 3 FAN COWL. CHECKED OIL TANK FOR FUEL SMELL. NONE FOUND.  MASTER CHIP DETECTOR IS CLEAN. CHECKED NR 2 AIU FOR INTERNAL FAULTS. NONE INDICATED PER FIM 78-32-01.  SHGN 13MAR11  20:52   INSPECTED NR 3 ENGINE LUBE PUMP FILTERS, INLET  STRAINERS AND CHIP DECTECTORS PER   MD10 WORKCARD 79X2503 REV 29-JUN-2005. NO CONTAMINATION FOUND, EVERYTHING   CHECKED NORMAL.   REMOVED & REPLACED NR 3 ENGINE OIL TEMP SENSOR PER MM 79-32-01-2. REMOVED & REPLACED NR 3 ENGINE FUEL/OIL HEAT EXCHANGER PER MM 79-20-03-2. MOTORED ENGINE, NO  LEAKS FOUND ON OIL SCREENS, FILTERS, TEMP SENSOR, & HEAT EXCHANGER. RAN ENGINE,   NO LEAKS. RAN PART POWER FOR FOR 5 MINS, NO WARNINGS, & OIL TEMP GAGE READINGS IN RANGE. RAN ENGINE PER JRH OK FOR SERVICE.
